advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Tonawanda, New York, uSA:

My son has had diabetes for almost seven years. We have switched to Lantus/NovoLog and he wants nothing to do with the pump at this point. If I do not have his blood sugar at 250+ mg/dl [13.9 mmol/L or higher] at 2 a.m., he is low, under 70 mg/dl [3.9 mmol/L], in the morning. He receives 13 units Lantus at 8 a.m. He takes one units of NovoLog for every 20 grams of carbohydrates and his correction factor is 1:80. He weighs approximately 70 pounds. Also, it seems that even small amounts of activity (walking around the mall, taking a walk after dinner, etc.) seem to cause a dramatic effect on his readings even hours later. Is this normal?

Answer:

I have some patients with this problem. Sometimes the waning Lantus effect doesn't cover, but gets you in trouble in the morning. What kind of bedtime snack does he have? More complex carbohydrates might be the answer.

Exercise can cause hypoglycemia later. This is a fact. The other question is, "How active is he on a regular basis?" That seems to help, too.

You may wish to consult your son's diabetes team about adjusting his Lantus dose.

LD

DTQ-20060418194156
Original posting 20 Apr 2006
Posted to Insulin Analogs and Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.